MAUDE Adverse Event Report: BIOVENTUS LLC TalisMann; STIMULATOR, PERIPHERAL NERVE, IMPLANTED

BIOVENTUS LLC TalisMann; STIMULATOR, PERIPHERAL NERVE, IMPLANTED
Model Number TM-1000
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Erythema (1840); Skin Infection (4544); Skin Inflammation/ Irritation (4545)
Date of Event 05/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A patient implanted with a talisman implant kit on (b)(6) 2025 reported during a follow up appointment ((b)(6) 2026) that the incision was not fully healed.The stimrouter implantable lead and lead introducer kit were utilized during the talisman implantation.Decision by the patient's physician was to leave the dissolvable stitch for wound closure in place.Redness and swelling increased.While in ny, patient visited emergency room for worsening local symptoms.The patient was prescribed clindamycin and recommended to return to (b)(6) for follow up care as well as a potential explant.The stimrouter lead was explanted without issue (b)(6) 2026, however the talismann (implantable pulse generator kit) ipg became detached during the explant process.The patient was referred to the implanting physician for surgical excision of the talismann ipg in the operating room.On (b)(6) 2026 the device was successfully excised.The implant of the talismann model tm-1000 pns device utilized the stimrouter model st2-1000 stimrouter implantable lead and lead introducer kit, sterile.This report is for the talismann model tm-1000 pns device.A seperate report is submitted for the st2-1000 stimrouter implantable lead and lead introducer kit, sterile.
 
Additional Manufacturer Narrative
More than a week following a talismann implant on (b)(6) 2026 the incision had not fully healed and the non-absorbable stitch (presumably used to close the skin) was "left" in place, which is standard for an absorbable stitch.The patient increasingly showed signs of an infection including redness leading to presentation at an emergency room.An explant was recommended but during this the ipg (talismann) detached and had to be separately removed.Photos of the affected site show evidence of an infection with induration, redness, and pus.The wound appears not to have healed, and the stimrouter lead can be clearly seen in the wound.Based on the implant protocol this is likely the proximal aspect of the lead.It is assumed that these are photos taken prior to the initial explanation attempt.Because serious injury occurred and the talismann device/procedure did contribute to the development of this serious injury (this is a known side effect, there is a temporal relationship, the event involves a part of the body where the device was applied, and harm occurred).In this case, there are two issues that occurred.The first is infection.Infection can occur due to a number of factors including patient factors (i.E., history of mrsa/staph infections suggesting that the patient may have an underlying susceptibility and also patient behavior post-implant) and clinician factors (i.E., surgical technique).There is unlikely to be an inherent issue with the device that promoted infection.The second issue that occurred is incomplete explant with separation of the lead from the talismann ipg.In this case, because the lead separated from the talismann ipg, a second surgery was necessary.This is an event that would lead to injury if the malfunction were to recur.There are different factors that could have contributed to this particular event - clinician factors (i.E., not following the clinician procedure manual including proper deployment of the silicone sleeve and use of the 2-0 suture) and device factors (failure of the silicone sleeve or suture to withstand tension when removing the device).It is notable that the procedure manual (in terms of explant) states that if explantation occurs beyond 14 days after implant, the technique is at the discretion of the explanting physician although the recommended steps are "still applicable." the technique specifies cut-down to expose the silicone sleeve of the ipg.As the ipg detached during the initial explant surgery.It can reasonably be inferred that if the removal of talismann required a second surgery then the cut-down technique suggested in the manual may not have been used.Therefore, a second surgery was necessary to remove the talismann ipg.The investigation of the involved talismann implant kit production lot records for sterility and production issues potentially associated with the stimrouter model st2-1000 implantable lead separation from the talismann model tm-1000 pns device is ongoing.

Brand Name
TalisMann
Common Device Name
STIMULATOR, PERIPHERAL NERVE, IMPLANTED
Manufacturer (Section D)
BIOVENTUS LLC
4721 emperor blvd, suite 100
durham NC 27703
Manufacturer (Section G)
RESOLUTION MEDICAL LLC
42 northern stacks dr
fridley MN 55421
Manufacturer Contact
sageev george
4721 emperor blvd, suite 100
durham, NC 27703
+1(919)539-7245
MDR Report Key50091206
Report Number3027669735-2026-00003
Device Sequence Number10317016
Product Code GZF
UDI-Device Identifier00816986020549
UDI-Public00816986020549
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K243678
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 09/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTM-1000
Device Lot NumberL-1304333
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2026
Supplement Date Received by Manufacturer06/29/2026
Initial Report FDA Received Date07/30/2026
Supplement Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
StimRouter ST2-1000.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient SexUnknown